so confused

hi i am new to all this, not long ago told i have asthma but i so confused, when i have an attack my blood pressure goes high, my sats are always 98 to 99 i go very red in face, wheeze lots but only on exhale, sometimes this comes on just walking upstairs.

after doing some reading about asthma on net i am even more confused, some sites say blood pressure lowes not gets higher, and i have not seen anything that says you go red in face, oh i am so confused and frustrated with it all, does other people get these symptoms or is it just me, i starting to think it not asthma, or maybe i looked at to many different sites and hoping that i not got asthma.

sorry for ranting.

4 Replies

  • Hi. I think the thing to remember is that everyone's asthma behaves a bit differently. I think wheezing when exhaling is quite normal; people only tend to have an inspirational wheeze when things get really bad. Also, I don't know, but sometimes when you have an attack, your heart rate goes up, which might be the reason for the high blood pressure; my blood pressure is normally low, but when I have an attack, it is definitely higher. If your cons/drs have told you it is asthma, I wouldn't worry too much about symptoms that deviate from the norm. :D

    And don't worry about ranting!

  • Hi. Everyone reacts differently in an asthma attack. My face goes bright red, I've always assumed it's because of the effort of struggling to breathe. My blood pressure also is higher than normal, it's a bad sign for me if my blood pressure drops.

    There is so much information on the internet, and not all of it is accurate, so it's easy to get confused. If you've been diagnosed with asthma, then I wouldn't worry that you don't fit into what you've read, I don't think many people do! :)


    Hi, sorry to hear you have been diagnosed with the nuisance. However you sound quite normal, its just so new to you thats all, in time you will notice the way your body reacts to attacks and medication.

    Personally, whenever I'm on steroids I go red in the face, my blood pressure rises and I gain weight, which makes these symptoms even worse lol... oh wow is me!!

    I know its scary, but try and keep a sense of humour about it all, because stress will make it worse, and if it helps then rant all you like.

    take care .. Ruby x

  • Most asthma medications widen the airways this also widens the blood vessels making the blood pressure higher this also causes the red face. Pale clammy and low BP tend to me more the later stages of an attack.

    In asthma it tend to be more gettign the air out, something to do with pressures and the wheeze is the noise that is sometimes made by the tightening of airways.

    You sound pretty simple asthma from what you said!

You may also like...